Ramanujan complexes of type Ãd*

Alexander Lubotzky, Beth Samuels, Uzi Vishne

Research output: Contribution to journalArticlepeer-review

74 Scopus citations


We define and construct Ramanujan complexes. These are simplicial complexes which are higher dimensional analogues of Ramanujan graphs (constructed in [LPS]). They are obtained as quotients of the buildings of type Ãd-1 associated with PGLd(F) where F is a local field of positive characteristic.

Original languageEnglish
Pages (from-to)267-299
Number of pages33
JournalIsrael Journal of Mathematics
StatePublished - 2005

Bibliographical note

Funding Information:
1. Introduction A finite k-regular graph X is called a Ramanujan graph if for every eigenvalue A of the adjacency matrix A = Ax of X either A = ~=k or I)~1 < 2v/k - 1. This term was defined in [LPS] where some explicit constructions of such graphs were presented; see also [Mal], [Lul], [Mo]. These graphs were obtained as quotients of the k-regular tree T = Tk, for k = q+l, q a prime power, divided by the action * The authors were partially supported by grants from NSF and BSF (U.S.-Israel). ** Current address: Department of Mathematics, Bar-Ilan University, Ramat Gan 52900, Israel. Received September 1, 2003 and in revised form February 23, 2004


Dive into the research topics of 'Ramanujan complexes of type Ãd*'. Together they form a unique fingerprint.

Cite this